Depo-Testosterone Side Effects
Depo-Testosterone is the brand name version of testosterone cypionate injections manufactured by Pfizer and has been proven safe for use by men with verified Low T for many decades. The incidence of Depo-Testosterone side effects is extremely rare when prescribed by a doctor with advanced experience in the field of hormone replacement therapy.
The most common side effects of Depo-Testosterone are pain, irritation, swelling, redness, or rash around or near the injection site. This is most likely to occur the first few times that the individual self-administers this injection. With increased practice, these issues should correct themselves, and will usually do so within a few days.
The incidence of potential Depo-Testosterone injection side effects increases with higher dosages of this medication. That is why it is essential to have a specialist review blood analysis, physical examination, and medical history results and records before a determination of dosing is completed. This will result in a lowering of the risk associated with these types of symptoms.
Age, gender, weight, overall health status, the severity of symptoms, and medications being used can all affect the dosing, effects, and outcome of treatment with testosterone cypionate injections.
Potential Side Effects of Depo-Testosterone
There are a number of potential Depo-Testosterone side effects that are more bothersome than they are dangerous. These issues may reverse themselves naturally as the body adjusts itself to the increase in testosterone, or the doctor may wish to lower the dosage – giving the body the chance to adapt to the increase over a longer period of time.
The most common, although not serious side effects of Depo-Testosterone injections include:
- Breast swelling
- Oily skin or adult acne
- Decrease or increase in sex drive
- Changes in mood, depression, anxiety, aggression
- Numbness or tingly feeling
- Changes in body hair growth
- Irritation at injection site
Rare Side Effects of Depo-Testosterone
As with all medications, there are potentially serious side effects of Depo-Testosterone that could occur. While the incidence of these issues is extremely rare, it is important to understand what is possible so that immediate action can be taken.
Get emergency help if any of the following signs of an allergic reaction to Depo-Testosterone is present:
- Difficulty breathing
- Swelling of the lips, tongue, face, or throat
- Sudden loss of feeling in the arm or leg on one side of the body
The doctor should also be contacted if any of these side effects of Depo-Testosterone injection occurs:
- Yellowing or color change of the skin or eyes
- Vomiting or nausea
- Loss of appetite
- Stomach pain
- Increased thirst
- Memory problems or confusion
- Rapid weight gain
- Ongoing erection of the penis
- New pain in the bones or joints
- Increased urination
- Muscle twitching or weakness
There is an extremely rare risk of stroke or blood clots associated with testosterone therapy. For overall safety, just as with any medication, report any adverse or unexpected changes to the prescribing doctor immediately.
Minimizing the Risks of Depo-Testosterone Side Effects
There are steps that each person can take to minimize the risks of any Depo-Testosterone injection side effects. First and foremost is working closely with an experienced HRT provider for diagnosis and treatment. This is not something for a general practitioner to handle. The balancing of hormone levels requires advanced knowledge and should be performed by a specialist who does this every day.
By following all of the required diagnostic steps – blood test, physical exam, completion of a comprehensive medical history questionnaire – the hormone replacement specialist will be able to determine the accurate dosage to reduce the risks associated with over-dosing of testosterone therapy.
There is one more way to decrease potential Depo-Testosterone side effects – never buy medications from unregulated internet websites. How does a person avoid this mistake?
- Ensure that any website is an actual medical hormone replacement clinic and not just a sales company peddling pharmaceutical products
- Stay away from companies that do not clearly list their address on their website – if you have to go searching for it, they are hiding something (usually that they engage in the illegal sale of medications without prescriptions)
- Only purchase medications from companies in the US that require valid doctor’s prescriptions
- Avoid ads for “cheap” prices or sales – these usually spell trouble, and no reputable doctor or clinic would stoop to these practices
Remember that the goal of hormone replacement treatment with Depo-Testosterone is to improve overall health and vitality, not to add unwanted side effects to your life.
Kingsberg Medical is a national hormone replacement therapy clinic offering free consultations to men and women concerned about Low T and other hormonal deficiencies and imbalances.Brian Leeber